Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2007, 6:59 PM EDT for Cortland County, New York. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 12, 2007, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 38 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:25 PM EDT | TSTM WND DMG | Mcgraw, NY | TREES WERE KNOCKED DOWN. |
| Jun 12, 7:25 PM EDT | HAIL 0.88 | Mcgraw, NY | |
| Jun 12, 7:35 PM EDT | HAIL 1.75 | Marathon, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 122259
SVRBGM
NYC023-122345-
/O.NEW.KBGM.SV.W.0069.070612T2259Z-070612T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
659 PM EDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CORTLAND COUNTY IN CENTRAL NEW YORK
* UNTIL 745 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CUYLER TO SOLON TO EAST
FREETOWN TO CINCINNATUS...AND MOVING WEST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EAST FREETOWN AT 705 PM EDT...
TRUXTON AND SOLON AT 710 PM EDT...
MARATHON AND EAST HOMER AT 720 PM EDT...
PREBLE AND MCGRAW AT 725 PM EDT...
HOMER AND CORTLAND AT 735 PM EDT...
SCOTT AT 740 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4245 7588 4243 7605 4242 7606 4242 7620
4243 7621 4243 7625 4276 7626 4278 7619
4279 7590
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:10 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 12, 4:10 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 410 PM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES AND LOW PRESSURE OUT OVER THE ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM NEW ENGLAND ON THURSDAY AND REMAIN OVER THE AREA UNTIL SATURDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON ESPECIALLY OVER THE TWIN TIERS. REMAINDER OF THE PERIOD WILL BE DRY WITH TEMPERATURES NEAR NORMAL. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH NUMBER 386 CONTINUES UNTIL 00Z OVER THE WESTERN CATSKILLS, SUSQUEHANNA REGION AND NORTHEAST PENNSYLVANIA. LOCAL RADARS SHOW SCATTERED CONVECTION OVER THE REGION WITH ISOLATED SEVERE. SFC BASED CAPE 1500-200O J/KG WITH SUFFICIENT BULK SHEAR TO SUPPORT SOME SEVERE ACTIVITY. WEAK SHORT WAVE LOBE ROTATING AROUND H5 LOW ALSO ENHANCING ACTIVITY ATTM. AS SUNSET APPROACHES ACTIVITY WILL DIMINISH QUICKLY WITH LOSS OF DIURNAL HEATING. BY LATE EVENING ALL ACTIVITY WILL END AS SKIES BECOME PARTLY CLOUDY/MAINLY CLEAR. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... H5 LOW OVER THE WESTERN ATLANTIC REMAINS IN THE GENERAL VCNTY THROUGH FRIDAY. INVERTED TROF FROM THE TN VALLEY TO CENTRAL SOUTHERN TIER MAY BE THE FOCUS FOR SCATTERED CONVECTION WEDNESDAY AFTERNOON. ON WED, WENT DRY FOR NRN ZONES, SLIGHT CHC ACROSS CENTRAL SOUTHERN TIER, SUSQUE REGION AND WESTERN CATSKILLS WITH CHC POPS NE PA. THURSDAY THROUGH FRIDAY, SFC HIGH PRES WILL BUILD IN FROM NEW ENGLAND. AIRMASS SLIGHTLY COOLER WITH T85 BTW 8/10C THURSDAY AND 10/11C ON FRIDAY. SKIES PRIMARILY MOSTLY SUNNY/MAINLY CLEAR WITH DRY FORECAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UA LOPRES IS FCSTD TO WOBBLE NWRD AND BE ABSORBED BY THE WLYS. THIS ALLOWS A BROADER RDG TO BUILD INTO THE AREA. TROF DROPPING INTO NEW ENG IN THE NW FLOW MAY TRIGGER A FEW TRWS SAT NGT... OTRW...CONDS SHD BE MAINLY DRY. SHRT WV AND COLD FNT LOOKS TO MVE IN AND BRING A MORE WIDESPREAD CHANCE OF RAIN...JUST AFTER THIS XTNDD PD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCT TRWS HAVE DVLPD OVER THE ERN AREEAS THIS AFTN AND WILL MAINLY AFFECT AVP...ALTHOUGH ISTLD TRWS PSBL AS FAR WEST AS BGM AND RME. FOR THE MOST PART...MOST SHD BE BRIEF WITH LWRD CIGS AND VSBYS. MUCH OF THE ACTVITY IS ANCHORED BY TERRAIN...AND SHD RAPIDLY WEAKEN AS THE SUN GOES DOWN. OTRW...XPCTG VFR CONDS TO PREVAIL THRU THIS PD. XCPTN COULD BE AT ELM WHERE SOME BRIEF MRNG FOG LWRS CIGS AND VSBY INTO THE MVFR RNAGE. WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE MORNING FOG AT ELM EACH DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jun 12, 1:21 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EDT TUE JUN 12 2007 NYZ009-015>018-022>025-036-037-044-055-131730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- 121 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ045-046-056-057-062-PAZ038>040-043-044-047-048-072-131730- CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 121 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 12, 4:20 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 420 PM EDT TUE JUN 12 2007 PAZ039-122100- SUSQUEHANNA PA- 420 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SUSQUEHANNA COUNTY... * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SUSQUEHANNA...AND MOVING SOUTH AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKEVIEW AND ARARAT AT 425 PM EDT... JACKSON AT 430 PM EDT... GIBSON AND BURNWOOD AT 435 PM EDT... HARFORD AT 440 PM EDT... WEST LENOX AND ELKDALE AT 450 PM EDT... LENOXVILLE AND ROYAL AT 455 PM EDT... GLENWOOD AND CLIFFORD AT 500 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
Special weather statement, Jun 12, 4:34 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 434 PM EDT TUE JUN 12 2007 NYZ056-PAZ039-122130- BROOME NY-SUSQUEHANNA PA- 434 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORM OVER BROOME COUNTY... * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR SANITARIA SPRINGS...AND MOVING SOUTHWEST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PORT DICKINSON AT 445 PM EDT... BINGHAMTON AND JOHNSON CITY AT 450 PM EDT... CONKLIN AND KIRKWOOD AT 455 PM EDT... BRACKNEY AND VESTAL CENTER AT 510 PM EDT... WYOANNA AT 520 PM EDT... BIRCHARDVILLE AND FRIENDSVILLE AT 530 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
Special weather statement, Jun 12, 5:17 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 517 PM EDT TUE JUN 12 2007 PAZ044-047-072-122215- LACKAWANNA PA-LUZERNE PA-WAYNE PA- 517 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE ARIEL...AND MOVING SOUTHWEST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE ARIEL AND TRESSLARVILLE AT 525 PM EDT... CORTEZ AND LEDGERDALE AT 530 PM EDT... MOUNT COBB AT 535 PM EDT... DRINKER AND WIMMERS AT 540 PM EDT... QUICKTOWN AND ELMHURST AT 545 PM EDT... MOSCOW AT 550 PM EDT... DALEVILLE AND FELLS CORNERS AT 555 PM EDT... YOSTVILLE AND GOULDSBORO AT 600 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 12, 5:30 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
530 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG COLUMBUS 42.68N 75.37W
06/12/2007 CHENANGO NY LAW ENFORCEMENT
SEVERAL TREES WERE KNOCKED DOWN.
0500 PM HAIL BINGHAMTON 42.10N 75.91W
06/12/2007 E1.75 INCH BROOME NY EMERGENCY MNGR
0505 PM HAIL HUBBARDSVILLE 42.82N 75.47W
06/12/2007 E0.88 INCH MADISON NY PUBLIC
&&
DJNLocal storm report, Jun 12, 6:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG DIMOCK 41.75N 75.90W
06/12/2007 SUSQUEHANNA PA LAW ENFORCEMENT
A FEW TREES WERE KNOCKED DOWN NEAR SPRINGVILLE. TREES
WERE ALSO KNOCKED DOWN IN BRIDGWATER.
0530 PM TSTM WND DMG NICHOLSON 41.63N 75.79W
06/12/2007 WYOMING PA LAW ENFORCEMENT
A COUPLE OF TREES WERE KNOCKED DOWN.
0531 PM HAIL HUBBARDSVILLE 42.82N 75.47W
06/12/2007 E1.00 INCH MADISON NY PUBLIC
0543 PM HAIL BROOKFIELD 42.82N 75.32W
06/12/2007 M1.25 INCH MADISON NY PUBLIC
0600 PM HAIL EARLVILLE 42.74N 75.54W
06/12/2007 E0.75 INCH CHENANGO NY LAW ENFORCEMENT
&&
DJNSpecial weather statement, Jun 12, 6:54 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 654 PM EDT TUE JUN 12 2007 NYZ044-122345- CORTLAND NY- 654 PM EDT TUE JUN 12 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO CORTLAND COUNTY... * AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUYLER TO EAST FREETOWN TO CINCINNATUS...AND MOVING WEST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WILLET AT 700 PM EDT... EAST FREETOWN AT 705 PM EDT... TRUXTON AND TEXAS VALLEY AT 710 PM EDT... FREETOWN CORNERS AT 715 PM EDT... BALTIMORE AND MARATHON AT 720 PM EDT... PREBLE AND MC GRAW AT 725 PM EDT... LAPEER AT 730 PM EDT... HUNTS CORNERS AND HOMER AT 735 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 77 min |
| Jun 12, 3:25 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 65 min |
| Jun 12, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 60 min |
| Jun 12, 4:33 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 57 min |
| Jun 12, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 33 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 6:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 6:38 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 67 min |
| Jun 12, 6:45 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Jun 12, 7:25 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 35 min |
| Jun 12, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.